Skip to Content

I started lexapro 3 mouths ago and quit cold turkey. What are the affect of quitting after 3 months?

Responses (1)

suzanne66 9 Jul 2009

During marketing of Lexapro there have been spontaneous reports of adverse events occurring upon discontinuation of these drugs, particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania. While these events are generally self-limiting, there have been reports of serious discontinuation symptoms.

Patients should be monitored for these symptoms when discontinuing treatment with Lexapro. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible. If intolerable symptoms occur following a decrease in the dose or upon discontinuation of treatment, then resuming the previously prescribed dose may be considered. Subsequently, the physician may continue decreasing the dose but at a more gradual rate

RUPERTA 9 Jul 2009

thank you so much suzanne. I have come to understand a lot about lexapro since correcting to this site. I realize I did not do the right thing getting off lexapro without discussing it with my doctor and I hope that i have not cause mental damage to myself. I am still on wellbutrin and would like to wean off that medication as well.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions